Lightning, Duval
- When
- July 14, 6:00 PM EST
- Where
- Duval County, San Pablo
- Property damage
- $500,000
- Reported by
- NEWSPAPER
- Coordinates
- 30.335, -81.648 (the zone’s center; the record gives no point)
Lightning struck a home in the Queens Harbor neighborhood and caused signifcant damage.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Lightning struck a home in the Queens Harbor neighborhood and caused signifcant damage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 14, 1:37 PM EST, 4 hours 23 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 237 PM EDT THU JUL 14 2005 .SHORT TERM...UPPER LOW CONTINUES OVER THE OHIO/TENNESSEE VALLEY REGIONS...PHASING WITH SHORTWAVE OVER THE MIDDLE MISSISSSIPPI VALLEY REGION. THESE FEATURES WILL FURTHER WEAKEN AS SUB-TROPICAL RIDGE OVER THE WESTERN ATLANTIC PRESSES WESTARD...SHIFTING TO THE EASTERN UNITED STATES. LOW-LEVEL RIDGE AXIS WILL CONTINUE TO EXTEND ACROSS THE REGION. END RESULT WILL BE LACK OF STRONG DYNAMICAL FORCING THROUGH THE SHORT-TERM...HOWEVER THERE WILL BE SUFFICIENT MOISTURE (PWATS ABOVE 1.75 INCHES) COUPLED WITH AFTERNOON INSTABILITY AND THE SEA-BREEZE TO WARRANT AT LEAST CHANCE POPS EACH DAY...WITH LIKELY POPS FOR PORTIONS OF THE INTERIOR WHERE DYNAMICS WILL BE MAXIMIZED DUE TO SEA-BREEZE/THUNDERSTORM OUTFLOW COLLISIONS. HURRICANE EMILY IS FORECAST TO FURTHER STRENGTHEN WHILE MAINTAINING AS WEST-NORTHWEST TRACK ACROSS THE CARRIBEAN...THEN IS FORECAST TO CROSS YUCATAN SUNDAY AND ENTER CAMPECHE BAY. .LONG TERM (MON-THU)...LITTLE CHANGE EXPECTED WITH SUB-TROPICAL RIDGE HOLDING OVER THE REGION. THUS...A CONTINUATION OF MAINLY AFTERNOON INTO EARLY EVENING CONVECTION TO CONTINUE WITH GREATEST COVERAGE ACROSS THE INTERIOR WHERE SEA BREEZES WILL LIKELY COLLIDE. && .MARINE...RIDGE AXIS WILL MEANDER OVER THE AREA... MAINTAINING A SOUTHERLY FLOW ACROSS THE LOCAL WATERS. ONSHORE FLOW WILL ESTABLISH EACH AFTERNOON NEAR THE COAST AS EAST COAST SEA BREEZE ADVANCES INLAND WITH A MORE OFFSHORE FLOW LATE AT NIGHT DUE TO A LAND BREEZE. SEAS OF 2 FEET OR LOWER TO PREVAIL THROUGH FRIDAY...WITH A SLIGHT INCREASE IN SEAS IS FORECAST THIS WEEKEND IN RESPONSE TO LONG FETCH OF EASTERLY WINDS OVER THE OPEN ATLANTIC WATERS. && .PRELIMINARY POINT TEMPS/POPS... AMG 73 92 73 93 / 40 50 30 50 SSI 77 88 77 89 / 40 40 20 30 JAX 74 91 74 92 / 50 50 30 40 SGJ 75 88 75 88 / 40 40 20 40 GNV 74 91 74 92 / 40 60 40 50 OCF 73 91 73 92 / 30 60 40 40 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. MARINE...NONE. && PUBLIC...ZAPPE MARINE/FIRE WX...SANDRIK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 520 AM EDT THU JUL 14 2005 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-151000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 520 AM EDT THU JUL 14 2005 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN TODAY ACROSS THE AREA. THUNDERSTORMS WILL BE MOST NUMEROUS ALONG THE EAST AND WEST COAST SEABREEZE COLLISION LATE THIS AFTERNOON AND THIS EVENING...FOCUSED BETWEEN HIGHWAY 301 AND INTERSTATE 95. A SECONDARY MAXIMUM OF ACTIVITY WILL BE NORTHWEST OF A DOUGLAS TO BAXLEY LINE IN SOUTHEAST GEORGIA. DUE TO THE SLOW MOVEMENT OF CONVECTION...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. IN ADDITION...WIND GUSTS TO 50 MPH AND FREQUENT LIGHTNING ARE POSSIBLE IN STRONGER STORMS. MINOR FLOODING CONTINUES ALONG THE SANTA FE RIVER NEAR THREE RIVER ESTATES AND FORT WHITE AS WELL AS ALONG THE SATILLA RIVER NEAR ATKINSON. PLEASE REFER TO RIVER STATEMENTS FOR THE LATEST INFORMATION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SCATTERED AFTERNOON AND EVENING THUNDERSTORMS CAN BE EXPECTED EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED. IN ADDITION...REPORTS OF LOCALIZED FLOOD ARE REQUESTED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. CARROLL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 427 PM EDT THU JUL 14 2005 FLZ037-142115- PUTNAM- 427 PM EDT THU JUL 14 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR PUTNAM COUNTY FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 515 PM EDT... AT 427 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 5 MILES SOUTHWEST OF JOHNSON...OR ABOUT 10 MILES SOUTHWEST OF INTERLACHEN...MOVING NORTHEAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND JOHNSON... INTERLACHEN...PUTNAM HALL...MANNVILLE AND HOLLISTER THROUGH 515 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED BUILDING. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. PETERSON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 439 PM EDT THU JUL 14 2005 FLZ031-036-142130- ALACHUA-BRADFORD- 439 PM EDT THU JUL 14 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ALACHUA AND BRADFORD COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 530 PM EDT... AT 439 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES NORTH OF ORANGE HEIGHTS...OR ABOUT 6 MILES NORTHWEST OF MELROSE...MOVING NORTHEAST AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND WALDO...ORANGE HEIGHTS...MELROSE...HAMPTON AND STARKE THROUGH 530 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED BUILDING. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. PETERSON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 454 PM EDT THU JUL 14 2005 FLZ032-142145- CLAY- 454 PM EDT THU JUL 14 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLAY COUNTY FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 545 PM EDT... AT 454 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER LAKE GENEVA...OR ABOUT 4 MILES NORTH OF MELROSE...MOVING NORTHEAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND LAKE GENEVA THROUGH 545 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED BUILDING. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. PETERSON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 539 PM EDT THU JUL 14 2005 FLZ025-142230- DUVAL- 539 PM EDT THU JUL 14 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR DUVAL COUNTY FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 630 PM EDT... AT 539 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 6 MILES SOUTH OF JACKSONVILLE HEIGHTS...OR ABOUT 3 MILES WEST OF ORANGE PARK...MOVING NORTH AT 5 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND JACKSONVILLE HEIGHTS...ORTEGA...TALLYRAND...SAN MARCO...RIVERSIDE...NORMANDY AND DOWNTOWN JACKSONVILLE THROUGH 630 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED BUILDING. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. PETERSON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 546 PM EDT THU JUL 14 2005 FLZ024-GAZ153-154-165-166-142230- COASTAL CAMDEN-COASTAL GLYNN-INLAND CAMDEN-INLAND GLYNN-NASSAU- 546 PM EDT THU JUL 14 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NASSAU...CAMDEN AND GLYNN COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 630 PM EDT... AT 546 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 5 MILES SOUTHWEST OF BRUNSWICK TO 10 MILES WEST OF YULEE...OR ALONG A LINE EXTENDING FROM 5 MILES SOUTHWEST OF BRUNSWICK TO 7 MILES NORTHEAST OF CALLAHAN...STATIONARY. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND KINGSLAND...DOCK JUNCTION...DOVER BLUFF...HARRIETTS BLUFF...ST. SIMONS...ST. MARYS... SEA ISLAND AND KINGS BAY BASE THROUGH 630 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. CAMP
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 630 PM EDT THU JUL 14 2005 FLZ024-025-GAZ166-142315- COASTAL CAMDEN-DUVAL-NASSAU- 630 PM EDT THU JUL 14 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NASSAU...DUVAL AND CAMDEN COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 715 PM EDT... AT 630 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 3 MILES SOUTH OF KINGSLAND TO 3 MILES WEST OF JACKSONVILLE INTERNATIONAL TO 6 MILES SOUTHEAST OF SAN MARCO...OR ALONG A LINE EXTENDING FROM 3 MILES SOUTH OF KINGSLAND TO 3 MILES WEST OF JACKSONVILLE INTERNATIONAL TO 6 MILES NORTH OF MANDARIN...MOVING NORTHEAST AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND KINGSLAND...TALLYRAND...SAN MARCO...RIVERSIDE... ORTEGA...JACKSONVILLE INTERNATIONAL...DOWNTOWN JACKSONVILLE AND ARLINGTON THROUGH 715 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. CAMP
The Jacksonville radar (KJAX), 17 km away, was scanning. The volume nearest the first event began at 22:57 UTC.
1 lightning. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5453894.